

## Annotated Agenda of the 9th Meeting of G20 Agricultural Chief Scientists (MACS-G20) Khobar, Kingdom of Saudi Arabia 18-19 February 2020

## Tuesday, 18 February 2020

TIME	SESSION	PRESENTER	NOTES
08:30 - 09:00	Registration and Welcome Reception for	All delegates	
09:00 - 09:15	A. OPENING SESSION		
	Welcoming Address by the Chair (10 min.)	The Chair, Dr. Suliman Ali Al-Khateeb. Ministry of Environment, Water & Agriculture, Kingdom of Saudi Arabia)	Open to the press
	2. Adoption of the Agenda (5 min.)		
9:15 – 10:05	B. REVISITING MACS 2019 AND FOLLOW-UP		
	1. Presentations		
	1. Overview (10 min.)	Dr. Masa Iwanaga Japan	
	Guiding principles for working groups and initiatives emanating from MACS (10 min.)	Co-Chair USA and Australia	
	3. Facilitating International Research Collaboration on Transboundary Plant Pests (10 min.)	Dr. Masa Iwanaga Japan	
	4. Food Loss and Waste (10 min.)	Stefan Lange Germany	
	5. Scaling up and out of climate-smart technologies and practices for sustainable agriculture (10 min.)	Mr. Kazuhiro Shimada Japan	
10:05 – 11:05	2. Discussion (60 min)		Participants are encouraged to exchange views on stocktaking exercise
11:05 – 11:15	Coffee break		

11:15- 12:15	C. CONCEPT PAPERS		
	1. Introduction		
	Sustainable Agriculture Development in Drylands (15 min.)	Dr. Abdulrahman Al- Habeeb, MEWA, Kingdom of Saudi Arabia	
	2. Presentations		
	1. Dry Arc: A One CGIAR Initiative for the global drylands (15 min.)	Dr. Jacques Wery ICARDA	
	2. Sustainable Agriculture Development in Drylands: The Arab Case (15 min.)	El Mostafa Darfaoui AOAD	
	3. Sustainable agriculture in the drylands (15 min.)	Shantanu Mathur IFAD	
12:15 – 13:15	3. Discussion (60 min.)		<ol> <li>Discussion questions:</li> <li>What are the key pros and cons in drylands and how they are affecting the global food security?</li> <li>How can we facilitate activities for enhancing collaboration among G20 members for Sustainable Agriculture Development in Drylands?</li> <li>What is your suggestion about the activities and issues to be included in the Experts meeting proposed by the Kingdom of Saudi Arabia, and what is your point of view about the expected outcomes from this experts meeting?</li> </ol>
13:15 – 13:30	Photo Session		
13:30 – 14:30	Lunch Break		
14:30 – 15:30	1. Introduction		
	Promoting Sustainable Development through Innovative Cutting-edge Agricultural Technologies for Increased Production (15 min.)  2. Presentations	Dr. Hassan Al-Ayedh KACST/MEWA Kingdom of Saudi Arabia	
	Presentations     Digital agriculture: from	Dr. Jean-François	
	technologies to food systems changes (15 min.)	Soussana France	
	2. Empowering advisory services and growers by providing free access to innovative digital decision support tools (15 min.)	Dr. Ulli Kuhlmann CABI	

	3. Unlocking the potential of agricultural innovation to achieve Dr. sustainable development goals (15 min.)	. Selvaraju Ramasamy O		
15:30 – 16:30	3. Discussion (60 min.)		Disc: 1. 2. 3.	what are the most valuable and affordable agriculture technologies serving global food security?  How can we collaborate for the adoption of the agriculture technologies?  How can we facilitate G20 members collaboration to contribute to the International Forum Innovation in Agri-Food Systems?
18:00 – 21:30	Official Dinner (AlFelwah and AlJowhara	h Museum, Dammam)		
	End of Day 1			

## WEDNESDAY, 19 FEBRUARY 2020

TIME	SESSION	PRESENTER	NOTES
08:30 - 09:00	Morning Coffee		
09:00 - 10:00	1. Introduction		
	Water-Energy-Food nexus to curtail future food uncertainties (15 min.)	Dr. Abdulaziz Mohammed Al-Shuaibi, MEWA, Kingdom of Saudi Arabia	
	2. Presentations		
	Land, a critical resource for the water, energy and food nexus     (15 min)	Dr. Jean-François Soussana France	
	2. The Water-Food-Energy Nexus (15 min.)	Dr. Clemens Breisinger IFPRI	
	3. Water Energy Food Nexus - Concept and its application to curtain future food uncertainties (15 min)	Dr. Jean-Marc Faurès FAO	
10:00 – 11:00	3. Discussion (60 min.)		<ol> <li>Discussion questions:</li> <li>What are the key drivers for the implementation of WEF Nexus solutions?</li> <li>How can we raise WEF Nexus as a solution for responsible use of natural resources and global food security to policy makers?</li> </ol>

			3. What is your suggestion about the activities and issues to be included in the International Workshop on WEF Nexus proposed by the Kingdom of Saudi Arabia, and what is your point of view about the expected outcomes from this workshop?
11:00 – 11:15	Coffee Break		
11:15 – 16:35	D. MACS COMMUNIQUÉ DRAFTIN	G	
11:15 – 13:00	Drafting of MACS Communiqué (105 min.)	G20 Members	Line-by-line discussion on the draft communiqué (restricted to G20 members only)
13:00 – 14:00	Lunch Break		
14:00-16:15	Drafting of MACS Communiqué (135 min.)	G20 Members	Line-by-line discussion on the draft communiqué (restricted to G20 members only)
16:15-16:30	Outlook for MACS 2021 (15 min.)	Italy	
16:30-16:35	Closing Remarks (5 min.)	The Chair	

